Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 12, 2014, 7:13 AM CDT for Goodhue County, Rice County, Minnesota. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 7:13 AM CDT (12:13 UTC)
- Expired
- Apr 12, 2014, 8:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
Counties Goodhue County, MN, Rice County, MN
The radar
The Minneapolis radar (KMPX), 61 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 7:23 AM CDT | HAIL 0.88 | 1 S Dundas, MN | PEA TO NICKEL HAIL AT INTERSECTION OF CO RD 8 AND HWY 3 JUST S OF DUNDAS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.2 hours before the alert went out and 376 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270
WWUS83 KMPX 121213
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
713 AM CDT SAT APR 12 2014
MNZ077-078-121300-
GOODHUE-RICE-
713 AM CDT SAT APR 12 2014
...THUNDERSTORMS MOVING OVER RICE AND GOODHUE COUNTIES THROUGH
800 AM CDT...
AT 711 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF NEW
PRAGUE TO 9 MILES WEST OF NORTHFIELD TO 8 MILES SOUTHEAST OF
FARIBAULT. THESE STORMS WERE MOVING EAST AT 45 MPH.
HAIL UP TO DIME SIZE IS EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FARIBAULT AIRPORT.
BRIDGEWATER.
NORTHFIELD.
BOMBAY.
WASTEDO.
LAKE BYLLESBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4432 9350 4441 9350 4447 9352 4447 9304
4451 9299 4451 9294 4452 9287 4448 9254
4421 9258 4420 9335
TIME...MOT...LOC 1213Z 267DEG 46KT 4448 9341 4442 9329
4422 9312
$$
CLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 12, 6:01 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 12, 6:01 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 601 AM CDT SAT APR 12 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 410 AM CDT SAT APR 12 2014 SUBTLE UPPER LEVEL WAVE MOVING INTO MINNESOTA EARLY THIS MORNING WAS PRODUCING SCATTERED SHOWERS...WITH A FEW LIGHTNING STRIKES ACROSS A BROAD AREA FROM NORTHERN MINNESOTA THROUGH NORTHERN IOWA. LATEST HRRR INDICATES RAINFALL BECOMING MORE WIDESPREAD NORTH OF THE TWIN CITIES...TO MILLE LACS LAKE OVER THE NEXT FEW HOURS. THIS MAKES SENSE GIVEN THE STRENGTHENING LLJ OVER THE NEXT 2 OR SO HOURS...WHICH WILL LEAD TO BETTER WAA INDUCED LIFT AND MORE AMPLE MOISTURE. MUCAPE LOOKS TO REMAIN CONFINED TO SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN...AND ANY THUNDER WILL BE ISOLATED. THIS RAINFALL WILL MOVE QUICKLY EAST THROUGH THE FORECAST AREA THROUGH MIDDAY...AND FILTERED SUN UNDER JUST HIGH CLOUD COVER WILL BE SEEN THIS AFTERNOON. TEMPERATURES TODAY WILL AGAIN BE WARM AS LITTLE HAS CHANGED IN TERMS OF THE THERMAL RIDGE OVER THE PAST FEW DAYS. FOR TONIGHT...THE THEME WILL BE COOLING TEMPERATURES. STRONG COLD AIR ADVECTION AT 850H WILL ENSUE BY THE OVERNIGHT HOURS. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 410 AM CDT SAT APR 12 2014 WE LIKE THE BETTER CONSISTENCY AND AGREEMENT IN THE SUN-MON TIME FRAME FOR POPS AND TEMPS. THE 12.00/06Z NAM STILL REMAINS A BIT FARTHER NORTH WITH THE SURFACE TROUGH AND QPF AXIS ON SUNDAY...BUT THE SOUTHERN SHIFT FROM LAST NIGHT IS ENCOURAGING AND GIVES MUCH US HIGHER CONFIDENCE IN KEEPING A VAST MAJORITY OF THE PRECIP ACROSS NORTHEAST IA AND SOUTHWEST WI NEAR THE 850-700MB FGEN. THE GFS LOOKS ABOUT THE SAME AS WHAT WE WERE SEEING LAST NIGHT AT THIS TIME AND THE ECMWF MIGHT JUST BE A HAIR NORTH AND NOW IS IN CLOSER AGREEMENT WITH THE GFS. AT THIS POINT...SOUTHERN MN AND WEST CENTRAL WI MISS OUT ON MUCH OF THE RAIN...BUT WE STILL HAVE CHANCE-TO-LIKELY POPS IN SOUTH CENTRAL MN AND WEST CENTRAL WI AND EVEN SOME SMALL POPS IN THE TWIN CITIES METRO FOR LIGHT RAIN SHOWERS AND A DECENT CHANCE OF A CHANGEOVER TO LIGHT SNOW SUNDAY NIGHT IF PRECIP REMAINS WHEN THE ATMOSPHERIC COLUMN COOLS WITH THE PRESENCE OF COLD ADVECTION. THE LIGHT RAIN MIGHT JUST COME TO AN END BEFORE THE TEMPS COOL ENOUGH...SO WE HAVE ARE NOT TOO CONCERNED ABOUT ACCUMULATING SNOW. SUNDAY-WEDNESDAY STILL LOOKS COLD AND AS MENTIONED ABOVE. THE THERMAL PROFILE OFF THE GFS NOW MATCHES THE PREVIOUS ECMWF RUNS THAT SHOW A SLOWER/DEEPER TROUGH AND A NICE 850MB COLD POCKET. THE MORE AMPLIFIED PATTERN EARLY NEXT WEEK IS ALSO BEING HIGHLIGHTED IN THE NAM/GEM NOW. SO...JUST AS WE GET APRIL'S MONTHLY TEMPERATURE BACK UP NEAR NORMAL...WE SHOULD DROP IT BACK DOWN WITH 20S FOR LOWS AND 40S FOR HIGHS. BY LATE NEXT WEEK THE GFS AND ECMWF SOLUTIONS SHOW MAJOR DEVIATION FROM ONE ANOTHER AND THEIR ENSEMBLE COUNTER PARTS ARE CLOSER TO ONE ANOTHER. IT'S MAINLY A TIMING ISSUE...SO WE HAVE LOW CONFIDENCE IN TEMPERATURE SPECIFICS ON THURSDAY...FRIDAY AND SATURDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 552 AM CDT SAT APR 12 2014 RAIN WILL HAVE MOVED EAST OF AXN/STC/RWF BY 12Z...WITH MSP ON THE FRINGE...AND RNH AND EAU HAVING TO ENDURE A FEW HOURS OF LIGHT RAIN. MAIN AVIATION CONCERN TODAY IS ACROSS EASTERN SITES...WHERE THE POSSIBILITY OF LOWER CEILINGS DEVELOPING EXISTS. RAP IS ADAMANT IN 850H MOISTURE BUT NAM DISAGREES. THE HRRR INDICATES MSP WILL BE ON THE EDGE...WITH BEST CHANCES FOR MVFR THREATENING RNH AND EAU. FOR NOW...LEANED TOWARD THE NAM IN SUPPORT OF DRY AIR PREVAILING...DESPITE RAINFALL EARLY THIS MORNING. AMOUNTS THIS MORNING WILL BE LIGHT. DID KEEP A MENTION OF STRATUS IN THE FORECAST FOR MSP/RNH/EAU AND THIS WILL HAVE TO BE MONITORED AND TWEAKED BY UPCOMING SHIFTS. KMSP...ON THE PERIPHERY OF THE DEPARTING SHOWERS BY 12Z. THESE SHOWERS PROVED TO BE A NON ISSUE IN TERMS OF VISIBILITY...AND WILL QUICKLY EXIT THE METRO THIS MORNING. AS MENTIONED ABOVE...LOW LEVEL STRATUS COULD DEVELOP/LINGER AT MSP...BUT THE BEST CHANCES LOOK FURTHER EAST. /OUTLOOK FOR KMSP/ SUN...MAINLY VFR. CHC MVFR CIGS/SHRA. WINDS N 10-15 KT. MON...VFR. WINDS NW 10-15 KT. TUE...VFR. WINDS NW 10 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...FLOOD WATCH THROUGH TUESDAY MORNING FOR WIZ025-026-028. && SHORT TERM...SPD LONG TERM...CLF AVIATION...SPD
Hazardous weather outlook, Apr 12, 5:07 AM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 507 AM CDT SAT APR 12 2014 WIZ025-026-028-131015- DUNN-PEPIN-EAU CLAIRE- 507 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT RISING RIVER LEVELS WILL CONTINUE IN WESTERN WISCONSIN. MINOR FLOODING IS LIKELY ALONG THE CHIPPEWA RIVER IN WISCONSIN OVER THE NEXT SEVERAL DAYS. STAY TUNED FOR FUTURE UPDATES AND STATEMENTS REGARDING RIVER LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEE THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS REGARDING THE RISING CHIPPEWA RIVER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023-024-027- 131015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE- 507 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 12, 6:07 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 607 AM CDT SAT APR 12 2014 MNZ075-121130- NICOLLET- 607 AM CDT SAT APR 12 2014 ...THUNDERSTORMS DEVELOPING OVER NICOLLET COUNTY THROUGH 630 AM CDT... AT 602 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF NEW ULM...OR 16 MILES SOUTHWEST OF GAYLORD. THIS STORM WAS MOVING EAST AT 50 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... KLOSSNER. NORSELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4446 9396 4429 9401 4428 9440 4440 9450 TIME...MOT...LOC 1107Z 259DEG 44KT 4437 9430 CLF
Special weather statement, Apr 12, 6:43 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
643 AM CDT SAT APR 12 2014
MNZ075-076-121230-
LE SUEUR-NICOLLET-
643 AM CDT SAT APR 12 2014
...THUNDERSTORMS MOVING OVER LE SUEUR AND NICOLLET COUNTIES
THROUGH 730 AM CDT...
AT 639 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF ST
PETER TO 5 MILES NORTHWEST OF ST PETER TO 10 MILES WEST OF ST PETER.
THESE STORMS WERE MOVING EAST AT 45 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ST THOMAS.
ST PETER.
OTTAWA.
MONTGOMERY.
ST HENRY.
LE CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4454 9355 4447 9353 4433 9354 4428 9426
4445 9421 4446 9389
TIME...MOT...LOC 1143Z 263DEG 37KT 4442 9383 4440 9395
4437 9411
CLFSpecial weather statement, Apr 12, 7:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
713 AM CDT SAT APR 12 2014
MNZ077-078-121300-
GOODHUE-RICE-
713 AM CDT SAT APR 12 2014
...THUNDERSTORMS MOVING OVER RICE AND GOODHUE COUNTIES THROUGH
800 AM CDT...
AT 711 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF NEW
PRAGUE TO 9 MILES WEST OF NORTHFIELD TO 8 MILES SOUTHEAST OF
FARIBAULT. THESE STORMS WERE MOVING EAST AT 45 MPH.
HAIL UP TO DIME SIZE IS EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FARIBAULT AIRPORT.
BRIDGEWATER.
NORTHFIELD.
BOMBAY.
WASTEDO.
LAKE BYLLESBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4432 9350 4441 9350 4447 9352 4447 9304
4451 9299 4451 9294 4452 9287 4448 9254
4421 9258 4420 9335
TIME...MOT...LOC 1213Z 267DEG 46KT 4448 9341 4442 9329
4422 9312
CLFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 6:07 AM CDT | Special Weather Statement | MPX | Nicollet | 23 min |
| Apr 12, 6:43 AM CDT | Special Weather Statement | MPX | Le Sueur | 47 min |
| Apr 12, 7:57 AM CDT | Special Weather Statement | MPX | Steele | 33 min |
| Apr 12, 8:31 AM CDT | Special Weather Statement | MPX | Rice | 29 min |
| Apr 12, 8:51 AM CDT | Special Weather Statement | MPX | Goodhue | 24 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.